Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tonjaroff

Accutane Questions! (See Pictures)

Recommended Posts

I started accutane mid november, on 40mg, had 3 months of that, one month of 60mg and now have my last 2 month prescription of 80mg, my acne has only ever gotten much worse, particularly on my back, I started with only a few whiteheads on the tops of my shoulders, to now, multiple scabs, nodules, blackheads, whiteheads all over my back! its even now spreading to my chest too! my neck and face is still causing me agony! I AM LOOKING FOR ANY ADVICE! at the end of the 6 months I will be taken off accutane and I'm terrified nothing will have changed, and il be put back on antibiotics once again which have never made a difference, is there even anything I can try after accutane? I have had literally every antibiotic and topical treatment on the NHS today! I wash my face at least once a day and use emoillient cream everywhere waste up to keep moisturize - I find its the only thing right now that doesnt sting or itch, even though Im usually itchy with or without it! any help would be appreciated

post-206228-0-67917700-1365269622_thumb.

post-206228-0-21508900-1365269620_thumb.

post-206228-0-25180500-1365269625_thumb.

post-206228-0-64061600-1365269627_thumb.

post-206228-0-23869100-1365269630_thumb.

post-206228-0-78117000-1365269632_thumb.

post-206228-0-11022300-1365269636_thumb.

post-206228-0-21508900-1365269620_thumb.

post-206228-0-67917700-1365269622_thumb.

post-206228-0-25180500-1365269625_thumb.

post-206228-0-64061600-1365269627_thumb.

post-206228-0-23869100-1365269630_thumb.

post-206228-0-78117000-1365269632_thumb.

post-206228-0-11022300-1365269636_thumb.

Edited by tonjaroff

Share this post


Link to post
Share on other sites

I think your just getting your inital break out.

I got mine sooner but it was very very bad.

Accutane WILL work ,you don't have to quit at 6 months , I also took 40mg but for 8 months.

Accutane is last resort for acne because it always work ( with side effetcts)

I know it's hard (my face was worse than yours) but pull though in the end you will be glad you did.

Share this post


Link to post
Share on other sites
Guest *Spiro*

Alittle encouragement for you, I broke out until month 5 and then magically the acne just cleared away. I was on 40mg for 3 months and 60mg for another 4 months. So you don't have to come off of accutane right at 6 months. I did a 7 month course. Just make sure you are getting your lab work done monthly and are listening to your body and listening to the doctors advice.

On another note I did start getting acne again 3 months after stopping accutane. Not sure what caused it but it was at a very stressful time where I wasn't able to take good care of myself at the moment. So now I am treating my acne hormonally with spiro. Not a possible medication for men and I also hear it is very hard to get prescribed across the pond. You always have the choice to try and treat your acne hormonally if accutane doesn't work for you. Saw palmetto is something you could look into when and if the time comes. Best of luck to you

Share this post


Link to post
Share on other sites

How did you get prescribed accutane if you "only had a few whiteheads on the tops of your shoulders".

Your back, chest and rear of your neck look remarkably similar to how mine looked when I was about 18. I was prescribed a strong course of antibiotics, which, sadly, I forget the name of, and it did the trick.

Good luck, man,

Share this post


Link to post
Share on other sites

Hello tonfaroff, you look fairly young. I am not sure what your diet is like but try to eat and drink as healthy as you can. Cut out all sugar, corn syrup, dairy, nuts, grains out of your diet. Yes, no soda, candies, juices. If you eat chicken take the skin off. If you eat a hamburger exclude the bun. Drink boring water. No alcohol. Eat plenty of vegetables, lean meat, some fruit. It is my belief that your internal organs cannot completely synthesize all of the impurities that you have eaten and has to eliminate them through your skin. Best of luck to you.

Share this post


Link to post
Share on other sites

Your dose is probably too high. From what I've read, you shouldn't increase your dose unless your acne is getting better, you could be reacting to the accutane negatively. You should be prescribed steroids and antibiotics probably.

DIET IS NOT GOING TO FIX THIS. YOU PEOPLE ARE CREATING EATING DISORDERS.

Share this post


Link to post
Share on other sites

Do you live in the UK? I lived in England for 3 years during undergrad, and the NHS is useless when it comes to acne issues. They will prescribe the most standard treatments without considering individual cases. My hormones got more messed up and none of the doctors cared, they just kept prescribing antibiotics and birth control. Since you are male, the prescribed accutane instead of birth control - that's just how they deal with everyone, no matter what your individual situation is. My advice is to not blindly trust the doctors, and research some alternative treatments that are not as harsh on your body. Try to find the root of your problem instead of masking it with acne medication. And don't think that NHS offers high quality medical care, they don't, based on my multiple experiences with them. The antibiotics are hard on your gut, so make sure you address that issue before moving on to the next prescription.

Edited by WishClean

Share this post


Link to post
Share on other sites

Dont feel so bad, I was like that for some time (Im not taking accutane), but after like 3 years its gotten better. I mean I was REALLY bad, I looked like I had swollen. Year round.

Good luck to you. :)

Share this post


Link to post
Share on other sites

Accutane can take a while to work, but depends on what dose you are on and how quickly your body responds to the therapy. I only have mild acne so I have no need to go on Accutane, but if your Acne is severe nodular cystic acne then you have to go on Accutane, because if you don't then severe cystic acne can leave horrible permanent scarring because the inflammatory trigger goes a lot deeper with cystic acne rather than just the usual more less inflammatory form of Acne, give it a while and maybe Accutane will work for you or try to lower your dose, maybe you are just on a too high dose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×